Alert archive / Maine / Wind Advisories in 2023
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Apr 6, 2023, 3:17 PM EDT for Piscataquis County, Somerset County, Maine. It took effect at Apr 7, 2023, 8:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2023, 3:17 PM EDT (19:17 UTC)
- In effect from
- Apr 7, 2023, 8:00 AM EDT
- Expired
- Apr 7, 2023, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 146 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS71 KCAR 061917 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 317 PM EDT Thu Apr 6 2023 MEZ003-004-010-031-070330- /O.NEW.KCAR.WI.Y.0003.230407T1200Z-230407T1800Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Southern Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 317 PM EDT Thu Apr 6 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT FRIDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Somerset, Northern Piscataquis, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From 8 AM to 2 PM EDT Friday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
147 WWUS71 KCAR 062127 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 527 PM EDT Thu Apr 6 2023 MEZ003-004-010-031-070900- /O.CON.KCAR.WI.Y.0003.230407T1200Z-230407T1800Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Southern Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 527 PM EDT Thu Apr 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT FRIDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Somerset, Northern Piscataquis, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From 8 AM to 2 PM EDT Friday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
606 WWUS71 KCAR 070722 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 322 AM EDT Fri Apr 7 2023 MEZ003-004-010-031-071800- /O.CON.KCAR.WI.Y.0003.230407T1200Z-230407T1800Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Southern Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 322 AM EDT Fri Apr 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Somerset, Northern Piscataquis, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From 8 AM this morning to 2 PM EDT this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
201 WWUS71 KCAR 071305 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 905 AM EDT Fri Apr 7 2023 MEZ003-004-010-031-071800- /O.CON.KCAR.WI.Y.0003.000000T0000Z-230407T1800Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Southern Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 905 AM EDT Fri Apr 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Somerset, Northern Piscataquis, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From 8 AM this morning to 2 PM EDT this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 6, 12:50 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 6, 12:50 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1250 PM EDT Thu Apr 6 2023 .SYNOPSIS... A warm front will lift across the region today followed by a cold front tonight. High pressure will build toward the area Friday into Saturday then slide south of the region Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY/... 12:45 p.m. update...Isolated showers are still on the radar but are rapidly dissipating. Have updated forecast to reflect current trends in temperatures and winds. Am also thinking that W winds starting later tonight will be quite gusty through tomorrow morning, so have updated wind forecast to bump the gusts a little higher tonight and tomorrow. Will consider whether a wind advisory is needed for the afternoon package. previous discussion Have cancelled the winter weather advisory for the coast as temperatures there have risen above freezing in most areas. Elsewhere, continued the advisory with temperatures still at or below freezing. With some spotty freezing rain ongoing, slick travel will still be possible for the morning commute. Low pressure was centered well to our northwest near James Bay in central Canada. The low will continue to track slowly east into northern Quebec province this afternoon. Moist south to southeast flow in the low levels ahead of an approaching cold/occluded front will result in plenty of low cloud and patchy fog through mid day. The low level moisture will begin to scour out later this afternoon as the front begins to sweep through. As it does so, mixing out ahead of the front will allow temperatures to warm into the lower 50s Downeast, and the Bangor region. But temperatures will remain in the 40s farther north where lower clouds will hang on longer. Tonight will be partly to mostly cloudy ahead of a stronger cold front from the northwest which will cross the region by daybreak. West winds will begin to increase late tonight behind this feature and become gusty by daybreak. Temperatures tonight will begin to fall after the passage of the front, falling into the upper 20s to lower 30s north, but remaining above freezing much of the night for Bangor and Downeast areas. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... A large area of low pressure will be situated northeast of Labrador Canada on Friday as high pressure builds into the upper Midwest. A tight gradient between the low and the high, both surface and aloft, will bring strong gusty westerly winds on Friday. Soundings are showing deep mixing up to 10K ft which will result in some strong winds gusts during the midday and afternoon. Gusts up to 35 to 40 mph will be possibly with a few higher gusts. Moisture pooled in the upper trough will bring a partly to mostly cloudy sky over the central and northern part of the region while Downsloping Downeast bringing a partly sunny sky over the southern third of the area. High pressure from the Midwest will continue to build in Friday night pushing cold Arctic air over the area. A breeze will continue overnight and lows will range from the teens north to 20s Downeast. High pressure will build nearby to our southwest on Saturday with enough of a gradient to keep a westerly breeze up on Saturday. Some moisture lingering in the upper trough will bring a partly cloudy sky north while Downeast, closer to the high with downsloping winds, has a mostly sunny sky. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Saturday night will remain clear to partly cloudy as high pressure crests nearby to the west. A light gradient will likely maintain a light westerly breeze. However, some of the valleys of the western highlands may have a light enough gradient for the air to decouple and temperatures drop into the low teens. High pressure remaining nearby to the southwest will bring a dry and seasonable day Sunday. Some moisture topping the ridge will continue to bring some clouds to the north while southern areas are mostly clear. This will be followed by a mostly clear night Sunday night, and not as cool as Saturday night with lows in the 20s. High pressure will be to our south off the Mid-Atlantic coast on Monday. A weak shortwave topping the ridge and pushing into the north may bring a partly to mostly cloudy sky with a chance for some late day showers over the north while Downeast remains partly sunny. The return flow behind the high will advect warmer air into the region Monday with highs ranging from the low 50s north to the mid to upper 50s Downeast. Tuesday may be even warmer with highs from the mid 50s north to near 60 Downeast under a partly to mostly cloudy sky as some moisture continues to top the ridge over the north. A strong ridge of high pressure, both surface and aloft to our southwest, will maintain warm and dry weather on Wednesday with highs possibly topping 60 in many areas. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: Widespread IFR/LIFR conditions in low clouds and patchy fog will persist at all terminals through midday. Conditions will then improve to MVFR/VFR this afternoon, with VFR expected at all terminals aft 0Z tonight. S wind 10 to 15 kt this morning, becoming SW this afternoon. W wind around 10 kt tonight, becoming gusty after midnight. Low Level Wind Shear is expected at the Aroostook county terminals after 20Z and continues into this evening. SHORT TERM: Friday...VFR. Strong gusty W winds. Friday night...VFR. gusty W winds. Saturday...VFR. W winds. Saturday night...VFR, possibly lowering to MVFR a couple times over the far north. W winds. Sunday...VFR. W winds. Sunday night...VFR. W winds. Monday...VFR dropping to MVFR at times over the north. SW winds. && .MARINE... NEAR TERM: Winds/seas will generally remain below small craft advisory levels today. Winds/seas will then increase tonight but generally remain below advisory levels. Visibility will be reduced to 1 to 3 NM in rain and patchy fog this morning, then improve this afternoon. SHORT TERM: A strong SCA, possibly approaching gale over the offshore waters, will be needed Friday into Friday night. winds should drop below SCA Saturday and remain below SCA through Monday. SW winds may approach SCA Monday into Monday night across the offshore waters. Seas will build up to 5 ft late Friday into Friday night in response to the winds, then subside to 3 ft Saturday into Sunday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...TWD/LF Short Term...Bloomer Long Term...Bloomer Aviation...TWD/LF/Bloomer Marine...TWD/LF/Bloomer
Hazardous weather outlook, Apr 6, 9:40 AM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 940 AM EDT Thu Apr 6 2023 MEZ001>006-010-011-015>017-029>032-071345- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 940 AM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-071345- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 940 AM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 6, 10:55 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1055 AM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN 1 SSW ORONO 44.87N 68.68W
04/06/2023 M0.06 INCH PENOBSCOT ME COCORAHS
0700 AM FREEZING RAIN OLD TOWN 44.93N 68.65W
04/06/2023 M0.06 INCH PENOBSCOT ME COCORAHS
0700 AM FREEZING RAIN 4 SSE BLANCHARD 45.21N 69.55W
04/06/2023 M0.10 INCH PISCATAQUIS ME COCORAHS
0823 AM FREEZING RAIN 2 SSE CASTLE HILL 46.71N 68.22W
04/06/2023 M0.10 INCH AROOSTOOK ME NWS EMPLOYEE
0953 PM FREEZING RAIN 2 W BANGOR 44.80N 68.82W
04/05/2023 M0.12 INCH PENOBSCOT ME ASOS
ASOS STATION KBGR BANGOR INTERNATIONAL
AIRPORT.
0741 AM FREEZING RAIN 1 NW ALLAGASH 47.09N 69.05W
04/06/2023 M0.13 INCH AROOSTOOK ME TRAINED SPOTTER
0800 AM FREEZING RAIN SAINT JUSTE CROSSING 46.55N 70.03W
04/06/2023 M0.13 INCH SOMERSET ME OTHER FEDERAL
0853 AM FREEZING RAIN 2 ESE HOULTON 46.12N 67.80W
04/06/2023 M0.13 INCH AROOSTOOK ME ASOS
ASOS STATION KHUL 1 E HOULTON.
0854 AM FREEZING RAIN CARIBOU 46.87N 68.02W
04/06/2023 M0.14 INCH AROOSTOOK ME ASOS
ASOS STATION KCAR CARIBOU.
0853 AM FREEZING RAIN 2 W BANGOR 44.80N 68.82W
04/06/2023 M0.17 INCH PENOBSCOT ME ASOS
ASOS STATION KBGR BANGOR INTERNATIONAL
AIRPORT.
0953 AM FREEZING RAIN 3 NNE SAINT AGATHA 47.28N 68.30W
04/06/2023 M0.17 INCH AROOSTOOK ME ASOS
ASOS STATION KFVE FRENCHVILLE AIRPORT.
0700 AM FREEZING RAIN 4 SW DOVER-FOXCROFT 45.14N 69.28W
04/06/2023 M0.20 INCH PISCATAQUIS ME CO-OP OBSERVER
0700 AM FREEZING RAIN TOPSFIELD 45.42N 67.73W
04/06/2023 M0.25 INCH WASHINGTON ME CO-OP OBSERVER
0700 AM FREEZING RAIN 3 E CHESTER 45.40N 68.45W
04/06/2023 M0.25 INCH PENOBSCOT ME COCORAHS
0820 AM FREEZING RAIN 4 E GREENVILLE 45.47N 69.51W
04/06/2023 M0.25 INCH PISCATAQUIS ME TRAINED SPOTTER
0853 AM FREEZING RAIN 1 SE MILLINOCKET 45.65N 68.70W
04/06/2023 M0.26 INCH PENOBSCOT ME ASOS
ASOS STATION KMLT MILLINOCKET.
0800 AM FREEZING RAIN 8 NE CHARLOTTE 45.09N 67.12W
04/06/2023 M0.50 INCH WASHINGTON ME CO-OP OBSERVER
0700 AM SLEET 1 E EAST MILLINOCKET 45.63N 68.56W
04/06/2023 M0.5 INCH PENOBSCOT ME TRAINED SPOTTER
0717 AM SLEET 1 ENE EAST MILLINOCKET 45.63N 68.56W
04/06/2023 M0.5 INCH PENOBSCOT ME TRAINED SPOTTER
0700 AM SLEET TOPSFIELD 45.42N 67.73W
04/06/2023 M1.0 INCH WASHINGTON ME CO-OP OBSERVER
0800 AM SLEET SAINT JUSTE CROSSING 46.55N 70.03W
04/06/2023 M1.0 INCH SOMERSET ME OTHER FEDERAL
0700 AM SLEET 4 E GREENVILLE 45.47N 69.51W
04/06/2023 M2.0 INCH PISCATAQUIS ME TRAINED SPOTTER
0700 AM SLEET 3 S GREENVILLE 45.42N 69.59W
04/06/2023 M2.0 INCH PISCATAQUIS ME TRAINED SPOTTER
0700 AM SNOW 1 WSW CODYVILLE 45.43N 67.72W
04/06/2023 M1.0 INCH WASHINGTON ME CO-OP OBSERVER
CO-OP OBSERVER STATION TOPM1 1.3 NE
TOPSFIELD.
0740 AM SNOW 1 NW ALLAGASH 47.09N 69.05W
04/06/2023 M1.0 INCH AROOSTOOK ME TRAINED SPOTTER
0800 AM SNOW 5 SSW SAINT FRANCIS 47.11N 68.94W
04/06/2023 M1.5 INCH AROOSTOOK ME PUBLIC
0800 AM SNOW 5 SW STOCKHOLM 47.00N 68.23W
04/06/2023 M1.5 INCH AROOSTOOK ME PUBLIC
1200 AM SNOW 1 S CONNOR 46.97N 68.03W
04/06/2023 M1.7 INCH AROOSTOOK ME NWS EMPLOYEE
0800 AM SNOW 1 ENE PRESQUE ISLE 46.69N 67.99W
04/06/2023 M1.7 INCH AROOSTOOK ME CO-OP OBSERVER
CO-OP OBSERVER STATION PRQM1 PRESQUE ISLE 1
ENE.
0720 AM SNOW MADAWASKA 47.35N 68.32W
04/06/2023 E2.0 INCH AROOSTOOK ME PUBLIC
0907 AM SNOW 1 W ASHLAND 46.63N 68.42W
04/06/2023 M2.1 INCH AROOSTOOK ME TRAINED SPOTTER
0800 AM SNOW 1 N CARIBOU 46.87N 68.01W
04/06/2023 M2.2 INCH AROOSTOOK ME CO-OP OBSERVER
CO-OP OBSERVER STATION CARM1 CARIBOU NWS.
0700 AM SNOW PRESQUE ISLE 46.68N 68.01W
04/06/2023 M2.3 INCH AROOSTOOK ME COCORAHS
COCORAHS STATION ME-AR-15 PRESQUE ISLE 1.3
WSW.
0800 AM SNOW SAINT JUSTE CROSSING 46.55N 70.03W
04/06/2023 M4.0 INCH SOMERSET ME OTHER FEDERAL
&&Local storm report, Apr 6, 11:08 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1108 AM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FREEZING RAIN BAILEYVILLE 45.16N 67.41W
04/06/2023 M0.42 INCH WASHINGTON ME TRAINED SPOTTER
&&Local storm report, Apr 6, 12:13 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1213 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FREEZING RAIN 1 WSW MADAWASKA 47.35N 68.35W
04/06/2023 M0.15 INCH AROOSTOOK ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:14 PM EDT | Gale Watch | CAR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.